Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Migraine, typical sound in ear. Numbness in leg when sitting. Is it due to overweight?

Hi, I have two things I am very concerned about. First whenever I am sitting laying or not on my feet in anway the top of my legs go numb. And they hurt to. Like a squeezing your hands together to hard hurt. Its starting to get worse. Second I keep getting these very bad migrains that last days and recently ive started to hear like a heartbeat of type of sound in my ear and also a blood rushing sound. im 20 years old and im slightly overweight .
Asked On : Thu, 22 Nov 2012
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General & Family Physician 's  Response
Hello and welcome.

Thank you for your query.

You are too young to be having ailments that trouble the elderly and cause circulatory problems of your presentation.

This is most probably because of your weight, and I am sure is a problem we can solve. As the first step, you can calculate your basal metabolic index (BMI), which is an index that can help categorize your health in regards to your weight.

As you have not mentioned your height or weight, I shall teach you how to calculate your BMI, on your own and categorize yourself.

BMI= (weight in kilograms) ÷ [(height in meters) x (height in meters)]

(Note: As height is most commonly measured in centimeters, you can use your height in centimeters and divide it by 100, to get your height in meters.
Example: 165 centimeters = 165/100 = 1.65 meters)


Less than 18.5 = Underwight
18.5 - 24.9 = Normal weight
25 - 29.9 = Overweight
30 and above = Obesity

Example: 78 kilograms ÷ [1.59 x 1.59] = 30.85 (i.e. obesity)

You could use this to calculate your BMI, and realize which category you belong to and accordingly act.

Obesity or being overweight has an effect on your blood vessels, as there is an increase in cholesterol in the blood stream, which can deposit in the lumen (inside) of blood vessels, making them narrow and slowing down or decreasing the amount of blood flowing through them. This could be the explanation to your condition, and even if you feel it is not helpful, I would advice you to consult your family physician to help you out on this, you could even consult a vascular specialist, who can asses the condition of the blood vessels in your legs, without a device similar to a normal ultrasound.

The next thing you wanted information on is your frequent migraines. Migraines are more common in women than in men because of the constant changes that a woman's body undergoes. These migraines can be avoided by maintaining a healthy diet, mild exercise, and sufficient amount of sleep.

Although I would like to point out, that you have associated your migraines with a sound in your ear.

I would like you to ask yourself if you have any problems with:

-Balance: while walking, or changing your posture (position) you feel dizzy or giddy
-Ears are itchy?
-Any discharge from the ears?

There is condition called Vertigo, which is a symptom occurring in various conditions, that is most commonly mistaken for a migraine. This commonly accompanies a ear infection, in which you can have the above mentioned symptoms (questions I have asked you), along with noises heard in the ear.

If you feel this could be a possibility, I would request you to visit an ENT (ear, nose, throat) specialist who can help diagnose your condition, and easily treat it.

You are a young individual who deserves good health, and with a little help from your doctors, I am sure you will get just that.

You could always write back to us for further clarifications.

Wishing you a healthy life.
Answered: Fri, 23 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor